CYSTITIS is an irritation of the bladder NOT caused by a urinary tract infection.
Etiology: Causes include radiation therapy to the pelvis area, chemotherapy with certain types of medications, and other irritants. Noninfectious cystitis is most common in women of childbearing years. The exact cause of noninfectious cystitis is often unknown. However, use of bubble baths, feminine hygiene sprays, sanitary napkins, and spermicidal jellies may be possible causes. Radiation therapy of the pelvic organs or chemotherapy medications may also cause noninfectious cystitis.
Symptoms of Lower UTI (Urinary Tract Infection): Symptoms are similar to those caused by a urinary tract infection. The lining of the urethra and bladder becomes inflamed and irritated. Dysuria (painful or burning during urination. More frequent urination, or waking up at night to urinate. Urgency where there is a sensation of not being able to hold urine. Hesitancy, where the sensation of not being able to urinate easily or completely, or feeling that you have to urinate but only a few drops of urine come out. Cloudy, bad smelling, or bloody urine. Lower abdominal pain. Mild fever of less than 101°F, chills, and malaise, which is "just not feeling well."
Symptoms of Upper UTI (Urinary Tract Infection a.k.a. Pyelonephritis: Symptoms develop rapidly and may or may not include the symptoms for a lower urinary tract infection. Fairly high fever (higher than 101°F). Shaking chills, nausea, vomiting and flank pain, which is pain in your back or side and usually on only one side at about waist level
Diagnosis: Diagnosis of a noninfectious cystitis is usually assumed when no (bacteria) can be identified as the cause of the symptoms.
DISCLAIMER: **This web site's goal is to provide you with information that may be useful in attaining optimal health. Nothing in it is meant as a prescription or as medical advice. You should check with your physician before implementing any changes in your exercise or lifestyle habits, especially if you have physical problems or are taking medications of any kind.